New Mexico, 2013Damaging Wind and Strong Wind in New Mexico, June 10, 2013
June 10, 2013 · NWS ABQ · 2 events in 2 counties and zones
A strong ridge of high pressure in place over the state with a thin layer of mid level moisture produced conditions conducive for dry thunderstorms with strong outflow winds. During the evening hours one of these dry storms produced a dry microburst which toppled nearly one dozen power poles near the Albuquerque Foothills.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong ridge of high pressure in place over the state with a thin layer of mid level moisture produced conditions conducive for dry thunderstorms with strong outflow winds. During the evening hours one of these dry storms produced a dry microburst which toppled nearly one dozen power poles near the Albuquerque Foothills. Another dry microburst near the Albuquerque Metropolitan Detention Center downed a few power lines. Other areas of the city also experienced minor damage from these winds. Power outages were reported in numerous locations throughout the city with crews continuing to restore power into the following afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 10, 4:25 PM MST, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 10, 4:25 PM MST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
525 PM MDT MON JUN 10 2013
.AVIATION...
00Z TAF CYCLE
VFR CONDITIONS ARE FORECAST TO PERSIST THROUGH THE TAF PERIOD WITH
AN INCREASING WSW LOW LEVEL FLOW. ISOLATED SHOWERS AND
THUNDERSTORMS THIS EVENING WILL FOLLOW A NORMAL DIURNAL DOWNTREND.
SURFACE WIND GUSTS TO NEAR 30KTS ARE POSSIBLE TUESDAY
AFTERNOON...MAINLY AT KLVS AND KTCC. EVEN LESS COVERAGE OF
AFTERNOON SHOWERS AND THUNDERSTORMS TUESDAY COMPARED TO TODAY.
11
&&
.PREV DISCUSSION...330 PM MDT MON JUN 10 2013...
MORE BUILDUPS/CONVECTION THIS AFTERNOON COMPARED TO SUNDAY AT THIS
TIME. UPPER LOW TO OUR NORTHWEST STILL PROGGED TO PASS THROUGH THE
GREAT BASIN THEN TO OUR NORTH TONIGHT/TUESDAY...FLATTENING THE RIDGE.
SOME BREEZES THIS AFTERNOON MAINLY EAST AND OVER PARTS OF THE FAR
WEST...AND TO BECOME A LITTLE MORESO TUESDAY AFTERNOON WITH THE
SURFACE LOW STRENGTHENING JUST TO THE NORTHEAST OF NEW MEXICO. IN
ADDITION...FAR NORTHWEST/NORTH CENTRAL AREAS COULD SEE SOME SPOTTY
WINDS APPROACHING WIND ADVY CRITERIA TUESDAY WITH LAYER WINDS
FORECAST CLOSE TO 30KT.
THE MOST NOTICEABLE WEATHER ELEMENT WILL BE THE HEAT...BOTH TUESDAY
AND WEDNESDAY. LOWS LAST NIGHT WERE RATHER WARM GIVEN THE LACK OF
CLOUD COVER AND SO-SO DEWPOINTS. POSSIBLY A REPEAT TONIGHT...THEN
NEAR RECORD HIGHS TUESDAY FOR A MAJORITY OF THE FORECAST AREA. DRIER
AIR TO SPREAD INTO THE NORTH AND WEST TUESDAY WITH LITTLE MOISTURE
REMAINING FOR CONVECTION EXCEPT PORTIONS OF THE SOUTH CENTRAL.
HOT AGAIN WEDNESDAY WITH NEAR RECORD HIGHS CENTRAL AND WEST AS THE
UPPER HIGH RECOVERS. A WEAK SURFACE BOUNDARY COULD HELP TEMPER THE
HEAT BY A COUPLE OF DEGREES IN THE EAST SO NOT ANTICIPATING...AS
YET...HIGHS QUITE AS CLOSE TO RECORDS IN SOME OF THE EASTERN
PLAINS.
MODELS INDICATING THE UPPER HIGH WILL SHIFT EAST TOWARDS THE END OF
THIS WEEK ALLOWING MOISTURE TO STREAM NORTH. MID LEVEL MOISTURE MAY
SPARK SOME DRY CONVECTION THURSDAY INTO FRIDAY IF 12Z GFS IS RIGHT
BEFORE DEEPER MOISTURE TAKES OVER. IF THE MOISTURE SURGE PANS
OUT...HIGHS WILL TREND COOLER...BUT STILL REMAIN A BIT ABOVE
AVERAGE. THE RIDGE SHIFTS BACK WWD EARLY NEXT WEEK DAMPENING HOPES
FOR A MORE EXTENDED COOLER AND WETTER PATTERN.
.FIRE WEATHER...
SPOTTY CRITICAL FIRE WEATHER CONDITIONS FOR 1 TO 3 HOURS ACROSS
THE NORTHEAST...FAR WEST CENTRAL NM AREAS AS WELL AS IN THE VICINITY
OF THE JEMEZ MTNS THIS AFTERNOON. WITH MORE WIDESPREAD RED FLAG
CONDITIONS ACROSS THE NORTHEAST HIGHLANDS AND PLAINS TUE...WILL
CONTINUE THE RED FLAG WARNING FOR ZONES 103 AND 104 TUESDAY
AFTERNOON AND EARLY EVENING. IMMEDIATELY ADJACENT TO THESE FIRE WX
ZONES...AS WELL AS FROM THE NW MTNS INTO FAR W CENTRAL NM SIMILARLY
TO TODAY...THERE WILL LIKELY BE SOME SPOTTY 1 TO 3 HOUR CRITICAL
CONDITIONS AS WELL MID TO LATE AFTN TUE.
A FEW SHOWERS AND THUNDERSTORMS WILL ROLL ACROSS AREAS MAINLY EAST
OF A LINE FROM CHAMA TO SOCORRO AND WEST OF A LINE FROM CLAYTON TO
ROSWELL. MOSTLY DRY ACTIVITY WITHIN THIS AREA WEST OF CENTRAL MTN
CHAIN...MIX OF WET AND DRY FROM CENTRAL CHAIN ON EAST. WIND GUSTS
BETWEEN 30 AND 50 MPH LIKELY FROM EVEN SOME OF THE STRONGER VIRGA
SHOWERS. THE MOSTLY DRY AND VERY WARM TO HOT PATTERN TO CONTINUE
THROUGH AT LEAST THU AS HIGH PRESSURE RIDGE REMAINS OVER OR JUST
EAST/SOUTHEAST OF THE FCST AREA. RECORD OR NEAR RECORD AFTN HIGHS
SEEM PRETTY LIKELY THROUGH AT LEAST THU. SHOWERS AND STORMS WILL
DIMINISH STEADILY THROUGH THIS EVENING WITH FEWER STILL EXPECTED TUE
AND WED AND THOSE CONFINED MAINLY TO THE CENTRAL MTN CHAIN AND THE
HIGHLANDS TO THE EAST. VERY FEW IF ANY SHOULD MAKE IT OUT ONTO THE
PLAINS WITH POSS EXCEPTION OF NE PLAINS. THERE IS AN EVEN SLIGHTER
BUT NON ZERO CHANCE IN THE GILA REGION. THURSDAYS SHOWERS AND STORMS
SHOULD INCREASE SLIGHTLY IN NUMBER AND FAVOR THE WEST AND SOUTH
CENTRAL HIGH TERRAIN...MOSTLY DRY TYPE ACTIVITY. MAIN CONCERNS BEING
DRY LIGHTNING AND STRONG WIND GUSTS WITH AREAS OF BLOWING DUST.
MINIMUM RELATIVE HUMIDITIES WILL CONTINUE VERY LOW TUE AND WED WITH
POOR TO ONLY LOCALLY FAIR IN THE WEST AND NORTH...SOMEWHAT BETTER
EAST CENTRAL AND SE. SLIGHT IMPROVEMENT MOST AREAS THU. WINDS TO BE
A LITTLE STRONGER TUE...ESPECIALLY NORTH THIRD...AS A SHORT WAVE
TROUGH ALOFT PASSES TO OUR NORTH AND GENERATES A PRETTY DECENT LEE
SIDE SFC TROUGH. NOTE RED FLAG INFO IN FIRST PARAGRAPH...RELATED TO
THE WINDS AND LOW RH. LIGHTER WINDS ARE EXPECTED WEDNESDAY AND
THURSDAY. THE HIGH HAINES VALUES WILL REMAIN EACH DAY THROUGH
THURSDAY WITH SPOTTY SUPER HAINES IN THE WEST AND NORTH.
VENTILATION RATES WILL BE GOOD TO EXCELLENT.
EXTENDED FORECAST MODELS STILL IN SOME DISAGREEMENT ABOUT LATE WEEK
AND WEEKEND CONDITIONS...BUT AT LEAST A MINIMAL TO MODERATE AMTS OF
MOISTURE TO FILTER IN FROM THE SOUTH WITH SLIGHT EASTWARD PULLBACK
IN UPPER HIGH. MODELS DISAGREE MAINLY ON HOW MUCH AND WHETHER IT
WILL BE MORE WEST HALF TO TWO THIRDS OF NM FOR THIS OR ROUGHLY THE
EAST THIRD. STILL...CHANCES FOR SPOTTY WETTING RAIN SEEM TO BE
GETTING A BIT HIGHER...BUT SO WILL THE CHANCES FOR DRY OR HYBRID
STORMS MAINLY WEST HALF. TEMPERATURES WILL COOL A LITTLE BUT REMAIN
ABOVE NORMAL WHILE DAYTIME HUMIDITIES CLIMB INTO THE TEENS AND 20S
EXCEPT SINGLE DIGITS REMAIN IN THE FAR NORTHWEST. LIKELY A RETURN TO
HOT AND DRIER CONDITIONS STARTING LATE IN WEEKEND OR EARLY NEXT
WEEK. AND SO IT GOES.
.AVIATION...
18Z TAF CYCLE
VFR CONDITIONS WILL CONTINUE THROUGH THE NEXT 24 HOURS. UPPER LEVEL
HIGH TO REMAIN CENTERED OVER NM TODAY...BUT MAY SLIP SLIGHTLY TO
JUST S OR E OF THE FCST AREA BY LATE TONIGHT OR TUE. BREEZY
CONDITIONS ERN PLAINS THIS PM AND EVENING WITH GUSTS OF 25 TO JUST
OVER 30 KT. -SHRA/-TSRA ACTIVITY OVER THE CENTRAL MT CHAIN AND
PERHAPS THE NW MTS TO BE A LITTLE MORE NUMEROUS THIS AFTN COMPARED
TO SUNDAY...BUT STILL PRETTY WIDELY SPACED APART. WIND GUSTS UP TO
45 KT IN OR NEAR ANY STORM...THOUGH NOT MUCH RAIN WITH MAJORITY OF
TSRA. ALL OR NEARLY ALL WILL DISSIPATE BY OR BEFORE MIDNIGHT.
43
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TO 8 PM MDT TUESDAY FOR THE FOLLOWING
ZONES...NMZ103-104.
&&
33
Hazardous weather outlook, Jun 10, 4:30 AM MST, 14 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
530 AM MDT MON JUN 10 2013
NMZ501>540-111200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
530 AM MDT MON JUN 10 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A RED FLAG WARNING IS IN EFFECT TUESDAY AFTERNOON AND EVENING
FOR THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS WHERE LOW
HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS.
.SPOTTER INFORMATION STATEMENT...
CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER
SERVICE AT 1.888.386.7637 TO REPORT WILDFIRE OUTBREAKS.
GUYER
In the hours before
Special weather statement, Jun 10, 1:59 PM MST, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
259 PM MDT MON JUN 10 2013
NMZ527-528-530-531-102130-
FAR NORTHEAST HIGHLANDS-HARDING COUNTY-RATON RIDGE/JOHNSON MESA-UNION
COUNTY-
259 PM MDT MON JUN 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN UNION...SOUTHEASTERN
COLFAX AND EXTREME NORTHWESTERN HARDING COUNTIES THROUGH 330 PM
MDT...
AT 258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM THAT WAS QUICKLY DISSIPATING NEAR ABBOTT...OR
ABOUT 23 MILES EAST OF SPRINGER...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORMS OUTFLOW
BOUNDARY.
AREAS AFFECTED INCLUDE...FARLEY AND GLADSTONE.
BLOWING DUST ASSOCIATED WITH STRONG THUNDERSTORM WINDS CAN REDUCE
VISIBILITIES BELOW ONE QUARTER MILE AT TIMES.
&&
LAT...LON 3662 10401 3620 10372 3618 10425 3641 10436
TIME...MOT...LOC 2058Z 240DEG 15KT 3634 10418
34
Special weather statement, Jun 10, 3:12 PM MST, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
412 PM MDT MON JUN 10 2013
NMZ528-531-102245-
FAR NORTHEAST HIGHLANDS-HARDING COUNTY-
412 PM MDT MON JUN 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MORA AND WESTERN HARDING
COUNTIES THROUGH 445 PM MDT...
AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF MILLS...OR ABOUT 23 MILES
EAST OF WAGON MOUND...MOVING EAST AT 10 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...MILLS...ROY...CHICOSA LAKE
STATE PARK AND SOLANO.
BLOWING DUST ASSOCIATED WITH STRONG THUNDERSTORM WINDS CAN REDUCE
VISIBILITIES BELOW ONE QUARTER MILE AT TIMES.
&&
LAT...LON 3616 10403 3600 10386 3578 10405 3586 10449
3610 10441
TIME...MOT...LOC 2212Z 266DEG 10KT 3602 10429
34Special weather statement, Jun 10, 6:39 PM MST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
739 PM MDT MON JUN 10 2013
NMZ519-110215-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
739 PM MDT MON JUN 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BERNALILLO AND SOUTHERN
SANDOVAL COUNTIES THROUGH 815 PM MDT...
AT 731 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG WINDS AND BLOWING DUSTS ALONG OUTFLOW FROM A COLLAPSING
SHOWER 5 MILES SOUTHWEST OF TAYLOR RANCH...OR ABOUT 9 MILES WEST OF
ALBUQUERQUE...MOVING EAST AT 10 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS OUTFLOW ALONG WITH
BLOWING DUSTS REDUCING VISIBILITIES.
AREAS AFFECTED BY THIS DUST STORM INCLUDE...WEST SIDE OF ALBUQUERQUE
INCLUDING TAYLOR RANCH AND VENTANA RANCH...SOUTH VALLEY OF
ALBUQUERQUE...ISLETA PUEBLO AND PAJARITO.
BLOWING DUST ASSOCIATED WITH SHOWER AND THUNDERSTORM WINDS CAN
REDUCE VISIBILITIES BELOW ONE QUARTER MILE AT TIMES.
&&
LAT...LON 3498 10662 3491 10669 3511 10696 3533 10672
3528 10662 3523 10656 3517 10650 3508 10654
TIME...MOT...LOC 0135Z 036DEG 8KT 3512 10679
33Strong Wind, Albuquerque Metro Area
- When
- June 10, 6:40 PM MST to 8:30 PM MST
- Where
- Albuquerque Metro Area forecast zone
- Measured
- 48 kt (55 mph) measured gust
- Property damage
- $5,000
- Reported by
- ASOS
Dry microburst impacted portions of Albuquerque metropolitan area. ASOS measured peak winds between 40 and 55mph. Power lines were reported damaged near the Albuquerque Metropolitan Detention Center.
Thunderstorm Wind, Bernalillo
- When
- June 10, 6:40 PM MST to 8:30 PM MST
- Where
- Bernalillo County, 5.24 mi NNW of Carnuel to 5.13 mi NNW of Carnuel
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.127, -106.504
Dry microburst impacted portions of the Albuquerque Foothills near Tramway Boulevard and Comanche NE. A total of seven high-tension power poles were downed within a very small area immediately west of Tramway Blvd.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm in Nevada, June 10, 20131 death · 37 injured · $1.5 million · 1 event
- Tornadoes and Hail in Kentucky, June 10, 20134 injured · $537,000 · EF2 · 6 events
- Hail and Damaging Winds in Tennessee, June 10, 2013$212,000 · 1 in hail · 33 events
- Damaging Winds in Georgia, June 10, 20137 injured · $31,000 · 56 kt wind · 13 events
- Flash Flooding and Damaging Winds in Nevada, June 10, 2013$511,000 · 52 kt wind · 6 events
- Flash Flood in Tennessee, June 10, 2013$200,000 · 1 event
- Damaging Winds in South Carolina, June 10, 2013$25,000 · 55 kt wind · 23 events
- Tornado in North Carolina, June 10, 2013$500 · EF1 · 1 event
- Hail and Damaging Winds in Tennessee, June 10, 2013$25,000 · 1 in hail · 3 events
- Flood and Damaging Winds in South Carolina, June 10, 2013$20,000 · 55 kt wind · 7 events
- Flash Flooding and Damaging Winds in North Carolina, June 10, 2013$15,000 · 50 kt wind · 10 events
- Hail and Damaging Winds in North Carolina, June 10, 2013$18,000 · 52 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 460782, 465176.